Alert archive / Ohio / Gale Warnings in 2014
Gale Warning 10, NWS Cleveland, OH
NWS Cleveland, OH issued this gale warning at Mar 11, 2014, 3:52 PM EDT. It took effect at Mar 12, 2014, 8:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 3:52 PM EDT (19:52 UTC)
- In effect from
- Mar 12, 2014, 8:00 AM EDT
- Expired
- Mar 12, 2014, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
061 WHUS71 KCLE 111952 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 352 PM EDT TUE MAR 11 2014 LEZ061-142>149-162>169-120400- /O.UPG.KCLE.GL.A.0006.140312T1200Z-140313T0200Z/ /O.NEW.KCLE.GL.W.0010.140312T1500Z-140313T0000Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 352 PM EDT TUE MAR 11 2014 ...GALE WARNING IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: NORTHERLY WINDS WILL INCREASE TO 40 KNOT GALES BY MIDDAY WEDNESDAY. WINDS WILL DECREASE TO 15 TO 25 KNOTS WEDNESDAY NIGHT. * WAVES: THE LAKE IS MOSTLY ICE COVERED. THE STRONG NORTHERLY WINDS WILL RESULT IN SOME MOVEMENT OF THE ICE. MARINE INTERESTS ATTEMPTING TO NAVIGATE ON LAKE ERIE WILL ENCOUNTER DIFFICULT WIND AND ICE CONDITIONS ON WEDNESDAY AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
5 follow-up statements
483 WHUS71 KCLE 120156 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 956 PM EDT TUE MAR 11 2014 LEZ061-142>149-162>169-121000- /O.CON.KCLE.GL.W.0010.140312T1500Z-140313T0000Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 956 PM EDT TUE MAR 11 2014 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY. * WINDS: NORTHERLY WINDS WILL INCREASE TO 40 KNOT GALES BY MIDDAY WEDNESDAY. WINDS WILL DECREASE TO 15 TO 25 KNOTS WEDNESDAY NIGHT. * WAVES: THE LAKE IS MOSTLY ICE COVERED. THE STRONG NORTHERLY WINDS WILL RESULT IN SOME MOVEMENT OF THE ICE. MARINE INTERESTS ATTEMPTING TO NAVIGATE ON LAKE ERIE WILL ENCOUNTER DIFFICULT WIND AND ICE CONDITIONS ON WEDNESDAY AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
046 WHUS71 KCLE 120740 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 340 AM EDT WED MAR 12 2014 LEZ061-142>149-162>169-121545- /O.EXT.KCLE.GL.W.0010.140312T1200Z-140313T0000Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 340 AM EDT WED MAR 12 2014 ...GALE WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE GALE WARNING IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS: NORTHERLY WINDS WILL INCREASE TO 40 KNOT GALES BY MIDDAY. WINDS WILL DECREASE TO 15 TO 25 KNOTS TONIGHT. * WAVES: THE LAKE IS MOSTLY ICE COVERED. THE STRONG NORTHERLY WINDS WILL RESULT IN SOME MOVEMENT OF THE ICE. MARINE INTERESTS ATTEMPTING TO NAVIGATE ON LAKE ERIE WILL ENCOUNTER DIFFICULT WIND AND ICE CONDITIONS ON WEDNESDAY AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
516 WHUS71 KCLE 121422 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1022 AM EDT WED MAR 12 2014 LEZ061-142>149-162>169-122230- /O.CON.KCLE.GL.W.0010.000000T0000Z-140313T0000Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1022 AM EDT WED MAR 12 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT FOR LAKE ERIE UNTIL 8 PM THIS EVENING. * WINDS: NORTHERLY GALES OF 35 KNOTS WILL CONTINUE THIS AFTERNOON. WINDS WILL DECREASE TO 15 TO 25 KNOTS TONIGHT. * WAVES: THE LAKE IS MOSTLY ICE COVERED. THE STRONG NORTHERLY WINDS WILL RESULT IN SOME MOVEMENT OF THE ICE. MARINE INTERESTS ATTEMPTING TO NAVIGATE ON LAKE ERIE WILL ENCOUNTER DIFFICULT WIND AND ICE CONDITIONS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD REMAIN IN SAFE HARBOR. && $$
085 WHUS71 KCLE 122001 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 401 PM EDT WED MAR 12 2014 LEZ061-142>149-162>169-130000- /O.CON.KCLE.GL.W.0010.000000T0000Z-140313T0000Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 401 PM EDT WED MAR 12 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT ON LAKE ERIE UNTIL 8 PM THIS EVENING. * WINDS: NORTHERLY GALES OF 35 KNOTS WILL DECREASE TO 15 TO 25 KNOTS TONIGHT AND BECOME NORTHWEST. * WAVES: THE LAKE IS MOSTLY ICE COVERED. THE STRONG NORTH AND NORTHWEST WINDS WILL RESULT IN SOME MOVEMENT OF THE ICE. MARINE INTERESTS ATTEMPTING TO NAVIGATE ON LAKE ERIE WILL ENCOUNTER DIFFICULT WIND AND ICE CONDITIONS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD REMAIN IN SAFE HARBOR. && $$
573 WHUS71 KCLE 130010 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 810 PM EDT WED MAR 12 2014 LEZ061-142>149-162>169-130115- /O.EXP.KCLE.GL.W.0010.000000T0000Z-140313T0000Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 810 PM EDT WED MAR 12 2014 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. WINDS ARE DIMINISHING BELOW GALE FORCE. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Mar 11, 1:53 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 11, 1:53 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
153 PM EDT TUE MAR 11 2014
.SYNOPSIS...
A WEAKENING COLD FRONT WILL SAG ACROSS THE AREA TODAY. THIS FRONT
WILL STALL OVER CENTRAL OR SOUTHERN OHIO THIS EVENING AND BECOME
THE PATH FOR LOW PRESSURE TO MOVE ALONG LATE TONIGHT INTO
WEDNESDAY. HIGH PRESSURE WILL BUILD IN ON THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED...MANY MINOR/MODERATE ADJUSTMENTS TO GRIDS FOR TIMING AND
WX TONIGHT THROUGH WEDNESDAY. GENERAL TREND HOWEVER IS UNCHANGED.
PREVIOUS DISCUSSION...
A WEAKENING COLD FRONT WILL SAG ACROSS THE AREA TODAY. THIS
SHOULD PROVIDE FOR A COOLER DAY THAN YESTERDAY. HOWEVER THE REGION
IS STARTING RATHER WARM SO WE HAVE GONE SLIGHTLY HIGHER THAN
GUIDANCE HIGHS. STILL LOOKS LIKE MOST OF THE REGION WILL BE NEAR
OR ABOVE 50...WARMEST ACROSS THE SOUTH. AS THE FLOW COMES OFF OF
LAKE ERIE THIS AFTERNOON TEMPERATURES WILL LIKELY FALL. WE WILL
NEED TO MONITOR FOR SOME FOG DEVELOPMENT AS THE CHILLED AIR FROM
THE ICE COVERED LAKE MOVES ONSHORE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
LOW PRESSURE WILL MOVE NEAR THE OHIO RIVER VALLEY TONIGHT INTO
WEDNESDAY. THIS WILL BRING RAIN INTO THE REGION OVERNIGHT. SINCE
THE MODELS ARE SLIGHTLY FURTHER NORTH WITH THE LOW TRACK IT
APPEARS THE RAIN MAY PERSIST INTO WEDNESDAY MORNING FROM THE
CENTRAL COUNTY WARNING AREA INTO NW PA. THIS MAY END UP CUTTING
INTO THE SNOWFALL AMOUNTS. WE HAVE NUDGED THE HEAVIER SNOW A BIT
FURTHER NORTH WITH THIS FORECAST PACKAGE BUT HAVE NOT CHANGED THE
WATCH AREA AT THIS TIME. THE REASON FOR LEAVING IT A WATCH IS THAT
THERE IS STILL UNCERTAINTY IN THE TRACK OF THE LOW. THERE ARE
STILL A COUPLE SOLUTIONS THAT MOVE THE TRACK EVEN FURTHER NORTH.
THE MAIN CONCERNS FOR THE COUNTY WARNING AREA ARE THE NW AND NE
CORNERS. THESE TWO AREAS HAVE THE BEST SHOT AT SEEING THE
SIGNIFICANT SNOW...ESPECIALLY WITH AN EVEN FURTHER NORTH WOBBLE OF
THE TRACK. AFTER AN AREA CHANGES OVER TO SNOW LATE TONIGHT INTO
WEDNESDAY THERE WILL LIKELY BE A QUICK BURST WITH 2 TO 4 INCHES
RAPIDLY ACCUMULATING. THIS MAY IMPACT THE EVENING COMMUTE FROM
CLEVELAND TO MANSFIELD AND LOCATIONS TO THE EAST. WE WILL THEN SEE
HOW MUCH LAKE EFFECT SNOW CAN OCCUR IN THE WAKE OF THE LOW. WINDS
WILL BE GUSTY IN THE WAKE OF THE LOW AND COULD EXCEED 40 MPH AT
TIMES.
AS THE SNOW TAPERS OFF THE COLD AIR WILL CONTINUE TO FILTER INTO
THE AREA WITH LOWS DIPPING INTO THE SINGLE DIGITS BY THURSDAY
MORNING. THURSDAY WILL BE A COLD DAY WITH LAKE EFFECT SNOW SHOWERS
FOR NE OHIO INTO NW PA. AS HIGH PRESSURE SLIDES EAST OF THE AREA
ON FRIDAY WE WILL HAVE INCREASING SOUTHWESTERLY FLOW. ANY SNOWPACK
WILL SLOW THE WARMING ON FRIDAY BUT IT STILL APPEARS MANY
LOCATIONS WILL BE INTO THE 40S. HOWEVER THE UPPER 30S MAY OCCUR
ACROSS NW OHIO AND NW PA IF THE HEAVIER SNOW OCCURS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA ON SATURDAY WITH A
CHANCE OF LAKE EFFECT RAIN/SNOW SHOWERS...MAINLY IN THE SNOWBELT AS
THE TROUGH SHIFTS THROUGH. THE AIRMASS WILL DRY OUT AS HIGH PRESSURE
BUILDS OVER THE CENTRAL GREAT LAKES ON SUNDAY WITH NORTH TO
NORTHEAST FLOW RESULTING IN BELOW NORMAL TEMPERATURES TO END THE
WEEK.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
DEVELOPING AND STRENGTHENING STORM SYSTEM TO MOVE ACROSS THE OHIO
VALLEY WEDNESDAY MORNING. TIMING OF MVFR AND LOWER CEILINGS
CHALLENGING AS THEY WILL LIKELY PRECEDE THE PRECIPITATION. MODELS
HAVE STRUGGLED LATELY WITH THIS. HAVE MVFR AND SOME IFR CEILINGS
DEVELOPING OVERNIGHT. MAY ALSO HAVE SOME MVFR BR THIS EVENING
TOO. WINDS WILL BECOME NORTHEAST AS A STATIONARY FRONT ACROSS THE
AREA SINKS SOUTH...BUT NOT PICK UP IN SPEED UNTIL MORNING WHEN THE
LOW APPROACHES AND IS DEEPENING. PRECIP TYPE OVERNIGHT WILL BE
RAIN...EVEN AT TOL FOR A SHORT TIME. THOSE STRONG NNE WINDS WILL
QUICKLY WRAP THE COLD AIR INTO THE AREA AS SOON AS THE LOW PASSES
TO THE EAST. ANY FREEZING RAIN OR SLEET WILL BE JUST A
TRANSITION PERIOD AS THE COLD AIR RUSHES IN AT THE SURFACE FIRST.
SNOW WILL TAKE PLACE BY MID AND LATE MORNING FOR MOST SITES. A
PERIOD OF HEAVY SNOWFALL IS EXPECTED IMMEDIATELY FOLLOWING THE
TRANSITION. WINDS WILL BE STRONGEST ALONG THE LAKESHORE FROM MID
MORNING THROUGH THE AFTERNOON...COULD SEE GUSTS TO 40KTS FROM PORT
CLINTON TO ASHTABULA. OTHERS WILL BE BETWEEN 30 AND 35 KNOTS. SNOW
WILL BE ONGOING AT 18Z WEDNESDAY...AND FOR THE REST OF THE
AFTERNOON AT CLE...ALTHOUGH THERE WILL BE SOME IMPROVEMENT BY LATE
IN THE DAY.
.OUTLOOK...IFR CONTINUING WEDNESDAY AFTERNOON...IMPROVING TO MVFR
WEDNESDAY NIGHT...AND LINGERING INTO THURSDAY FOR NE OH/NW PA. NON
VFR POSSIBLE FRIDAY NIGHT INTO SATURDAY.
&&
.MARINE...
SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL DECREASE THROUGH MIDDAY THEN
SHIFT TO THE NORTH BY THIS EVENING. NORTHERLY WINDS WILL UNDERGO
RAPID STRENGTHENING FROM LATE TONIGHT INTO WEDNESDAY AS LOW PRESSURE
DEEPENS AS IT TRACKS THROUGH THE OHIO VALLEY. THE GRADIENT REALLY
TIGHTENS UP OVER THE SOUTHERN LAKES REGION BETWEEN THE SYSTEM TO THE
SOUTH AND HIGH PRESSURE STRENGTHENING OVER LAKE SUPERIOR. A GALE
WATCH HAS BEEN ISSUED FOR THE WHOLE LAKE FOR WEDNESDAY WITH 35-40
KNOT GALES EXPECTED. GUSTS TO 50 KNOTS WILL BE POSSIBLE AND SOME
MOVEMENT OF THE ICE SHEET IS EXPECTED.
WINDS WILL DROP OFF CONSIDERABLY BY THURSDAY AS HIGH PRESSURE BUILDS
EAST ACROSS THE REGION. SOUTHWESTERLY WINDS NEAR 20 KNOTS WILL
DEVELOP ON FRIDAY AHEAD OF LOW PRESSURE PASSING NORTH OF THE LAKES.
THE ASSOCIATED COLD FRONT WILL PUSH SOUTH ACROSS THE LAKE ON
SATURDAY.
&&
.HYDROLOGY...
FLOW INTO THE RIVERS WILL CONTINUE AGAIN TODAY WITH SOME SNOW
MELT FLOWING INTO A FEW OF THE AREA RIVERS. WE ARE CONTINUING TO
MONITOR AN ICE JAM ALONG THE CHAGRIN RIVER NEAR WILLOUGHBY. IF IT
CONTINUES TO RISE WE MAY NEED TO ISSUE AN AREAL FLOOD WARNING. IF
YOU LIVE NEAR THE CHAGRIN TAKE ANY PRECAUTIONS NEEDED TO PROTECT
YOUR PROPERTY.
OTHERWISE THERE WILL BE A PERIOD OF RAIN TONIGHT INTO WEDNESDAY
MORNING THAT WILL PROVIDE ADDITIONAL FLOW TO ALL OF THE RIVERS.
ANY ICE JAMS WILL NEED TO BE MONITORED CLOSELY. LAW ENFORCEMENT
AND EMERGENCY MANAGEMENT FROM COUNTIES WITH RIVERS THAT FLOW INTO
LAKE ERIE WILL BE NEEDED TO HELP WITH WARNING DECISIONS.
ANOTHER CONCERN THAT COULD DEVELOP IS THE STRONG WINDS ON THE WEST
SIDE OF THE LOW ON WEDNESDAY. THE STRONG NORTHERLY WINDS MAY BRING
SIGNIFICANT AMOUNTS OF ICE ON LAKE ERIE BACK INTO THE MOUTH OF THE
RIVERS AND COULD ADD TO THE ICE JAM PROBLEMS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT FOR OHZ010>014-089.
WINTER STORM WATCH FROM MIDNIGHT EDT TONIGHT THROUGH WEDNESDAY
EVENING FOR OHZ003-006>009-017>019.
WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR OHZ020>023-029>031.
WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR OHZ027-028-036-037.
PA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT FOR PAZ001>003.
MARINE...GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR LEZ061-142>149-162>169.
&&
SYNOPSIS...MULLEN
NEAR TERM...TK/MULLEN
SHORT TERM...MULLEN
LONG TERM...KEC
AVIATION...OUDEMAN
MARINE...KEC
HYDROLOGY...Hazardous weather outlook, Mar 11, 6:31 AM EDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 631 AM EDT TUE MAR 11 2014 OHZ010>014-089-PAZ001>003-121045- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 631 AM EDT TUE MAR 11 2014 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. ICE JAM FLOODING MAY BE POSSIBLE TODAY AS ANY REMAINING SNOW MELTS AND FLOWS INTO AREA CREEKS AND RIVERS. AS RAINFALL DEVELOPS TONIGHT THE THREAT WILL INCREASE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ032-033-038-047-121045- STARK-MAHONING-HOLMES-KNOX- 631 AM EDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RAIN WILL CHANGE TO SNOW WEDNESDAY AFTERNOON. AS IT TRANSITIONS TO SNOW THERE MAY BE A BRIEF PERIOD OF FREEZING RAIN. OTHERWISE A BURST OF HEAVY SNOW MAY OCCUR WEDNESDAY AFTERNOON AND EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>009-017>019-121045- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON- 631 AM EDT TUE MAR 11 2014 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. ICE JAM FLOODING MAY BE POSSIBLE TODAY AS ANY REMAINING SNOW MELTS AND FLOWS INTO AREA CREEKS AND RIVERS. AS RAINFALL DEVELOPS TONIGHT THE THREAT WILL INCREASE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ020>023-029>031-121045- MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE- 631 AM EDT TUE MAR 11 2014 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ027-028-036-037-121045- WYANDOT-CRAWFORD-MARION-MORROW- 631 AM EDT TUE MAR 11 2014 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-121045- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 631 AM EDT TUE MAR 11 2014 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:22 AM EDT | Gale Watch | CLE | 12 hr | |
| Mar 11, 3:27 PM EDT | Winter Storm Warning | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 18 more | 33 hr |
| Mar 11, 3:27 PM EDT | Winter Weather Advisory | CLE | Ashland, Holmes, Knox, Mahoning, Marion, Medina and 7 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.